Alert archive / New Mexico / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 236, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 26, 2017, 6:59 PM MDT for Union County, New Mexico. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2017, 6:59 PM MDT (00:59 UTC)
- Expired
- Jun 26, 2017, 7:45 PM MDT
- In force
- 46 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Union County, NM
The radar
The Pueblo radar (KPUX), 185 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.0 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 737 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1909 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
010
WUUS55 KABQ 270059
SVRABQ
NMC059-270145-
/O.NEW.KABQ.SV.W.0236.170627T0059Z-170627T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
659 PM MDT MON JUN 26 2017
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
North central Union County in northeastern New Mexico...
* Until 745 PM MDT.
* At 659 PM MDT, a severe thunderstorm was located 22 miles northeast
of Des Moines, and is nearly stationary.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
north central Union County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Accumulations of hail on roads can create very slick and hazardous
driving conditions.
&&
LAT...LON 3699 10343 3688 10329 3670 10350 3694 10361
TIME...MOT...LOC 0059Z 065DEG 4KT 3692 10347
HAIL...1.50IN
WIND...60MPH
$$
CA1 follow-up statement
230
WWUS55 KABQ 270110
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
710 PM MDT MON JUN 26 2017
NMC059-270145-
/O.CON.KABQ.SV.W.0236.000000T0000Z-170627T0145Z/
Union-
710 PM MDT MON JUN 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR NORTH CENTRAL UNION COUNTY...
At 708 PM MDT, a severe thunderstorm was located 22 miles northeast
of Des Moines, and is nearly stationary.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Significant hail accumulation on State Road 370 will likely
make the road unpassable. People and animals outdoors will
be injured. Expect hail damage to roofs, siding, windows,
and vehicles. Expect wind damage to roofs, siding, and
trees.
This severe thunderstorm will remain over mainly rural areas of north
central Union County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Accumulations of hail on roads can create very slick and hazardous
driving conditions.
&&
LAT...LON 3699 10343 3688 10329 3670 10350 3694 10361
TIME...MOT...LOC 0108Z 065DEG 4KT 3692 10348
HAIL...1.50IN
WIND...60MPH
$$
CAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:20 PM MDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 26, 5:20 PM MDT, 1 hour 39 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 520 PM MDT Mon Jun 26 2017 .AVIATION... 00Z TAF CYCLE Round of showers and storms will persist into the evening hours across central New Mexico and potentially impact KAEG, KABQ and KSAF. Winds are hard to nail-down with thunderstorm outflow boundaries converging in the vicinity of KABQ/KAEG, but winds should switch to an e-se direction between 02-03Z. Short-lived MVFR impacts are likely with these storms. Latest short term model runs continue to show storms impacting KTCC and KROW later this evening, so address this with tempo groups with MVFR conditions in storms. Dry air will begin to filter in from the west Tuesday, which should limit coverage of storms to eastern New Mexico and also limit coverage somewhat. Otherwise, VFR conditions are forecast to persist through the TAF period. 11 && .PREV DISCUSSION...310 PM MDT Mon Jun 26 2017... .SYNOPSIS... Another round of showers and thunderstorms which developed over the higher terrain early this afternoon will drift into the valleys and plains by this evening. A few of the storms may be strong to severe with large hail, damaging winds and locally heavy rainfall. The activity should taper off by midnight. A pattern change is expected Tuesday through Thursday as drier westerly winds push into the state and shut down thunderstorm activity by Wednesday. Afternoon breezes will return Wednesday and Thursday. Temperatures will be near to somewhat above average. A backdoor front will bring cooler temperatures along with chances for thunderstorms mainly to eastern New Mexico Friday and Saturday. && .DISCUSSION... Another round of storms developed over the higher terrain and was drifting ever so slowly mainly to the south, more or less. A few cells were strong and briefly severe so far, but definitely less active than on Sunday. Short term models indicate the activity will most impact the east slopes/highlands of the central mt chain later this afternoon and evening before mostly ending by midnight. Abruptly drier weather is expected Tuesday as drier westerly winds make inroads into the west and central. Wednesday and Thursday will be dry with some westerly afternoon breezes. A few century mark highs may return to the east central/southeast plains but temperatures will be within a few degrees of normal. Another cool front will dip into the northeast Thursday night/Friday with another surge Friday night. Moisture looks to waffle back and forth over the east through the weekend and early next week, leading to potential for thunderstorms. The west looks to stay mostly dry with the GFS/ECMWF suggesting a trend towards a monsoon pattern developing later next week. && .FIRE WEATHER... Scattered to isolated showers and thunderstorms should hug the high terrain this afternoon and evening, because their steering flow will be more southerly than yesterday. Drier air will filter into the area tonight, and especially Tuesday and Wednesday, as the low level flow gradually veers out of the west in response to a series of upper level troughs crossing the northern and central Rockies. There will be a significant downtick in thunderstorm coverage on Tuesday, when mainly isolated storms will favor the southwest mountains, central mountain chain and adjacent east slopes. Dry weather is expected Wednesday through Thursday. The troughs passing north of NM will strengthen the flow aloft and work with a stout surface trough in the lee of the Sangre de Cristo Range to make surface winds breezy across the east, north and west Tuesday, Wednesday, and to a lesser extent Thursday. Humidities will bottom out in the single digits across much of the west Tuesday, then across most of the fire weather forecast area on Wednesday and Thursday. Poor humidity recoveries are also expected. Some locally critical fire weather conditions are forecast west of the continental divide on Tuesday, and east of the central mountains Wednesday. Haines indices will reflect the drier conditions with widespread 6's across central and western areas Tuesday, then areawide Wednesday and Thursday. The dry conditions will persist until a moist back door cold front brings some humidity improvement along and east of the central mountain chain Friday. There will be a chance for showers and thunderstorms in and east of the Sangre de Cristos Friday and Saturday. However, very low humidities and Haines of 6 will persist farther west as a slow moving upper level trough digs into the Great Basin. && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 99
Hazardous weather outlook, Jun 26, 3:57 AM MDT, 15 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 357 AM MDT Mon Jun 26 2017 NMZ501>540-271130- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 357 AM MDT Mon Jun 26 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Strong to severe storms will be possible again today, generally from the central mountain chain eastward. Heavy downpours, damaging downburst winds, and hail will again be the primary threats. Storm motions will generally be toward the southeast at 10 to 15 mph. Thunderstorm coverage will trend downward on Tuesday with significantly drier conditions for mid-week. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. However...weather can change very rapidly. Always use the latest forecasts...watches and warning for planning purposes. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report hail, damaging winds and flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 33
In the hours before
Special weather statement, Jun 26, 6:11 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
611 PM MDT MON JUN 26 2017
NMZ519-270045-
Middle Rio Grande Valley/Albuquerque Metro Area-
611 PM MDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VALENCIA AND
BERNALILLO COUNTIES UNTIL 645 PM MDT...
At 609 PM MDT, Doppler radar was tracking a strong east canyon wind
over the east side of the Albuquerque Metro Area. Movement was west
at 50 mph.
Wind gusts up to 50 mph will be likely. Damage may occur to small
tree limbs and light weight objects will be tossed around. Stay
indoors until these winds subside.
Locations impacted include...
Albuquerque, southwestern Rio Rancho, Corrales, Los Ranchos De
Albuquerque, Paradise Hills, South Valley, Sandia Heights, North
Valley, Isleta Pueblo and Alameda.
This includes the following highways...
Interstate 40 between Mile Markers 149 and 168.
Interstate 25 between Mile Markers 209 and 235.
Blowing dust associated with these winds can reduce visibilities
below one quarter mile at times.
&&
LAT...LON 3520 10649 3514 10648 3511 10649 3510 10648
3507 10648 3506 10647 3499 10647 3495 10645
3493 10646 3493 10645 3488 10644 3488 10677
3522 10685 3522 10651
TIME...MOT...LOC 0009Z 087DEG 51KT 3518 10668 3496 10664
GuyerLocal storm report, Jun 26, 6:23 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
623 PM MDT MON JUN 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 5 W ESTANCIA 34.76N 106.15W
06/26/2017 M1.00 INCH TORRANCE NM PUBLIC
&&
CORRECTED SOURCE
EVENT NUMBER ABQ1702058
TRMSpecial weather statement, Jun 26, 6:28 PM MDT, 31 minutes before
Special Weather Statement National Weather Service Albuquerque NM 628 PM MDT MON JUN 26 2017 NMZ530-270100- Union County- 628 PM MDT MON JUN 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL UNION COUNTY UNTIL 700 PM MDT... At 628 PM MDT, Doppler radar was tracking a strong thunderstorm 23 miles north of Clayton Lake State Park, or 25 miles east of Des Moines, moving south at 5 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Union County. && LAT...LON 3699 10356 3700 10331 3681 10324 3679 10356 TIME...MOT...LOC 0028Z 349DEG 6KT 3690 10341 Guyer
Local storm report, Jun 26, 6:32 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
632 PM MDT MON JUN 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 5 S ALBUQUERQUE 35.04N 106.62W
06/26/2017 M58 MPH BERNALILLO NM ASOS
KABQ ASOS.
&&
EVENT NUMBER ABQ1702059
99Local storm report, Jun 26, 6:39 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
639 PM MDT MON JUN 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND GST 5 S ALBUQUERQUE 35.04N 106.62W
06/26/2017 M59 MPH BERNALILLO NM ASOS
KABQ ASOS.
&&
EVENT NUMBER ABQ1702060
99Special weather statement, Jun 26, 6:40 PM MDT, 19 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
640 PM MDT MON JUN 26 2017
NMZ518-519-521-270115-
Sandia/Manzano Mountains-Santa Fe Metro Area-Middle Rio Grande
Valley/Albuquerque Metro Area-
640 PM MDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANDOVAL AND
BERNALILLO COUNTIES UNTIL 715 PM MDT...
At 640 PM MDT, Doppler radar was tracking a strong thunderstorm near
Santa Ana Pueblo, or near Bernalillo, moving east at 20 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Bernalillo, Coronado State Monument, Sandia Pueblo, Sandia Park,
Santa Ana Pueblo, San Antonito, Algodones and San Felipe Pueblo.
This includes Interstate 25 between Mile Markers 237 and 253.
&&
LAT...LON 3540 10620 3515 10635 3525 10659 3540 10653
3541 10651 3543 10651 3543 10648
TIME...MOT...LOC 0040Z 291DEG 18KT 3529 10644
GuyerThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:11 PM MDT | Special Weather Statement | ABQ | Bernalillo | 34 min |
| Jun 26, 6:17 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 43 min |
| Jun 26, 6:28 PM MDT | Special Weather Statement | ABQ | Union | 32 min |
| Jun 26, 6:34 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 41 min |
| Jun 26, 6:37 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 13 min |
| Jun 26, 6:40 PM MDT | Special Weather Statement | ABQ | Bernalillo | 35 min |
| Jun 26, 7:20 PM MDT | Special Weather Statement | ABQ | Guadalupe | 25 min |
| Jun 26, 7:34 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 21 min |
| Jun 26, 7:45 PM MDT | Special Weather Statement | ABQ | Lincoln | 45 min |
| Jun 26, 7:50 PM MDT | Special Weather Statement | ABQ | Union | 40 min |
| Jun 26, 8:14 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 46 min |
| Jun 26, 8:52 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 38 min |
| Jun 26, 9:28 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 47 min |
| Jun 26, 9:43 PM MDT | Special Weather Statement | ABQ | De Baca | 47 min |
| Jun 26, 10:11 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 20 min |
| Jun 27, 2:11 PM MDT | Special Weather Statement | ABQ | Colfax | 34 min |
| Jun 27, 2:36 PM MDT | Special Weather Statement | ABQ | Bernalillo | 24 min |
| Jun 27, 2:42 PM MDT | Special Weather Statement | ABQ | Socorro | 18 min |
| Jun 27, 3:33 PM MDT | Special Weather Statement | ABQ | Socorro | 27 min |
| Jun 27, 3:34 PM MDT | Special Weather Statement | ABQ | Socorro | 26 min |
| Jun 27, 4:02 PM MDT | Special Weather Statement | ABQ | Union | 28 min |
| Jun 27, 4:07 PM MDT | Special Weather Statement | ABQ | Socorro | 38 min |
| Jun 27, 4:15 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 30 min |
| Jun 27, 4:16 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 20 min |
| Jun 27, 5:10 PM MDT | Special Weather Statement | ABQ | 20 min | |
| Jun 27, 5:14 PM MDT | Special Weather Statement | ABQ | Union | 16 min |
| Jun 27, 5:26 PM MDT | Special Weather Statement | ABQ | De Baca | 34 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.